ABSTRACT: Adverse cutaneous drug reactions (ACDRs) are common in clinical practice and occur in about 5% of antipsychotic-treated patients. Most ACDRs are benign, but a small percentage of them are serious and life threatening. Pityriasis rosea (PR)-like eruption is a common cutaneous adverse reaction related to many drugs. Clozapine, a complex neurotransmitter receptor-binding in antipsychotic agent, is usually used for treatment-resistant schizophrenia. Clozapine-related ACDRs have been reported frequently, but clozapine-induced PR-like eruption has been reported once in the literature. We report a 54-year-old male patient with chronic schizophrenia who had received clozapine for 28 days and developed generalized skin rashes, high fever, and elevated values in liver function tests. His clozapine was immediately discontinued. He received acute managements with steroid and antihistamine, and his symptoms were relieved after treatment. This case report can be used to remind clinicians of keeping in mind the potential of clozapine-associated ACDRs.
General hospital psychiatry 04/2012; 34(6):703.e5-7. · 2.67 Impact Factor